Alert archive / Kansas / Blizzard Warnings in 2020
Blizzard Warning 1, NWS Goodland, KS
NWS Goodland, KS issued this blizzard warning at Mar 19, 2020, 4:58 AM MDT for Dundy County, Hitchcock County, Nebraska; Kit Carson County, Yuma County, Colorado; Cheyenne County, Rawlins County, Sherman County, Kansas. It took effect at Mar 19, 2020, 12:00 PM MDT. It was in force for 10 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 19, 2020, 4:58 AM MDT (10:58 UTC)
- In effect from
- Mar 19, 2020, 12:00 PM MDT
- Expired
- Mar 19, 2020, 10:15 PM MDT
- In force
- 10 hr
- Issued by
- NWS Goodland, KS
Counties Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Rawlins County, KS, Sherman County, KS, Dundy County, NE, Hitchcock County, NE
The radar
The Goodland radar (KGLD), 48 km from the middle of the area, began a volume at 10:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 19, 4:14 PM MDT | BLIZZARD | 7 Ssw Beecher Island, CO | DELAYED REPORT. SOCIAL MEDIA REPORT OF VISIBILITY OF 200 YARDS IN BLOWING SNOW. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 11.0 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 3382 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
714 WWUS43 KGLD 191058 WSWGLD URGENT - WINTER WEATHER MESSAGE National Weather Service Goodland KS 458 AM MDT Thu Mar 19 2020 COZ090-091-NEZ079-200600- /O.UPG.KGLD.WW.Y.0008.200319T1800Z-200320T1200Z/ /O.NEW.KGLD.BZ.W.0001.200319T1800Z-200320T1200Z/ Yuma County-Kit Carson County-Dundy- Including the cities of Yuma, Wray, Burlington, and Benkelman 458 AM MDT Thu Mar 19 2020 ...BLIZZARD WARNING IN EFFECT FROM NOON TODAY TO 6 AM MDT FRIDAY... * WHAT...Blizzard conditions expected. Total snow accumulations of 2 to 4 inches and sustained northerly winds of 35 to 45 mph with gusts up to 55 mph. * WHERE...In Nebraska, Dundy County. In Colorado, Yuma and Kit Carson Counties. * WHEN...From noon today to 6 AM MDT Friday. * IMPACTS...Dangerous travel conditions associated with strong northerly winds and reduced visibilities in snow and blowing snow. * ADDITIONAL DETAILS...The worst conditions are expected late this afternoon into this evening, mainly between 4 PM and 11 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ002-013-NEZ081-200600- /O.EXA.KGLD.WW.Y.0008.200319T1800Z-200320T1200Z/ Rawlins-Sherman-Red Willow- Including the cities of Atwood, Goodland, and McCook 458 AM MDT Thu Mar 19 2020 /558 AM CDT Thu Mar 19 2020/ ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 6 AM MDT /7 AM CDT/ FRIDAY... * WHAT...Snow expected. Total snow accumulations up to two inches and sustained northerly winds of 35 to 45 mph with gusts up to 55 mph. Near blizzard conditions possible. * WHERE...In Kansas, Rawlins and Sherman Counties. In Nebraska, Red Willow County. * WHEN...From noon MDT /1 PM CDT/ Thursday to 6 AM MDT /7 AM CDT/ Friday. * IMPACTS...Dangerous travel conditions associated with strong northerly winds and reduced visibilities in snow and blowing snow. * ADDITIONAL DETAILS...The worst conditions are expected late this afternoon into this evening, mainly between 4 PM and 11 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ001-NEZ080-200600- /O.CON.KGLD.WW.Y.0008.200319T1800Z-200320T1200Z/ Cheyenne-Hitchcock- Including the cities of St. Francis, Bird City, Culbertson, Trenton, Stratton Ne, and Palisade 558 AM CDT Thu Mar 19 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM CDT FRIDAY... * WHAT...Snow expected. Total snow accumulations of 1 to 3 inches and sustained northerly winds of 35 to 45 mph with gusts up to 55 mph. Near blizzard conditions possible. * WHERE...In Kansas, Cheyenne County. In Nebraska, Hitchcock County. * WHEN...From noon MDT /1 PM CDT/ Thursday to 6 AM MDT /7 AM CDT/ Friday. * IMPACTS...Dangerous travel conditions associated with strong northerly winds and reduced visibilities in snow and blowing snow. * ADDITIONAL DETAILS...The worst conditions are expected late this afternoon into this evening, mainly between 4 PM and 11 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
4 follow-up statements
183 WWUS43 KGLD 191142 WSWGLD URGENT - WINTER WEATHER MESSAGE National Weather Service Goodland KS 542 AM MDT Thu Mar 19 2020 ...Brief but potent winter storm will affect portions of the Tri-State area this afternoon into tonight... COZ090-091-NEZ079-201200- /O.CON.KGLD.BZ.W.0001.200319T1800Z-200320T1200Z/ Yuma County-Kit Carson County-Dundy- Including the cities of Yuma, Wray, Burlington, and Benkelman 542 AM MDT Thu Mar 19 2020 ...BLIZZARD WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 AM MDT FRIDAY... * WHAT...Blizzard conditions expected. Total snow accumulations of 2 to 4 inches and sustained northerly winds of 35 to 45 mph with gusts up to 55 mph. * WHERE...In Nebraska, Dundy County. In Colorado, Yuma and Kit Carson Counties. * WHEN...From noon today to 6 AM MDT Friday. * IMPACTS...Dangerous travel conditions associated with strong northerly winds and reduced visibilities in snow and blowing snow. * ADDITIONAL DETAILS...The worst conditions are expected late this afternoon into this evening, mainly between 4 PM and 11 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dangerous travel conditions are expected across the Warning area late this afternoon and evening. Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ001-002-013-NEZ080-081-201200- /O.CON.KGLD.WW.Y.0008.200319T1800Z-200320T1200Z/ Cheyenne-Rawlins-Sherman-Hitchcock-Red Willow- Including the cities of St. Francis, Bird City, Atwood, Goodland, Culbertson, Trenton, Stratton Ne, Palisade, and McCook 542 AM MDT Thu Mar 19 2020 /642 AM CDT Thu Mar 19 2020/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 6 AM MDT /7 AM CDT/ FRIDAY... * WHAT...Snow expected. Total snow accumulations up to 2 inches and sustained northerly winds of 35 to 45 mph with gusts up to 55 mph. Near blizzard conditions possible. * WHERE...In Kansas, Cheyenne, Rawlins and Sherman Counties. In Nebraska, Hitchcock and Red Willow Counties. * WHEN...From noon MDT /1 PM CDT/ Thursday to 6 AM MDT /7 AM CDT/ Friday. * IMPACTS...Dangerous travel conditions associated with strong northerly winds and reduced visibilities in snow and blowing snow. * ADDITIONAL DETAILS...The worst conditions are expected late this afternoon into this evening, mainly between 4 PM and 11 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dangerous travel conditions are expected across the Advisory area late this afternoon and evening. Consider alternate travel plans. If you must travel, slow down, turn off cruise control, and exercise additional caution, particularly at intersections and highway onramps and offramps where accidents are more likely to occur. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ AW/Vincent
389 WWUS43 KGLD 191636 WSWGLD URGENT - WINTER WEATHER MESSAGE National Weather Service Goodland KS 1036 AM MDT Thu Mar 19 2020 KSZ001-002-013-NEZ080-200000- /O.UPG.KGLD.WW.Y.0008.200319T1800Z-200320T1200Z/ /O.EXB.KGLD.BZ.W.0001.200319T2000Z-200320T1200Z/ Cheyenne-Rawlins-Sherman-Hitchcock- Including the cities of St. Francis, Bird City, Atwood, Goodland, Culbertson, Trenton, Stratton Ne, and Palisade 1036 AM MDT Thu Mar 19 2020 /1136 AM CDT Thu Mar 19 2020/ ...BLIZZARD WARNING IN EFFECT FROM 2 PM MDT /3 PM CDT/ THIS AFTERNOON TO 6 AM MDT /7 AM CDT/ FRIDAY... * WHAT...Blizzard conditions expected. Total snow accumulations of up to two inches. Winds gusting as high as 55 mph. * WHERE...In Kansas, Cheyenne, Rawlins and Sherman Counties. In Nebraska, Hitchcock County. * WHEN...From 2 PM MDT /3 PM CDT/ this afternoon to 6 AM MDT /7 AM CDT/ Friday. * IMPACTS...Dangerous travel conditions associated with strong northerly winds and reduced visibilities in snow and blowing snow. * ADDITIONAL DETAILS...The worst conditions are expected late this afternoon into this evening, mainly between 4 PM and 11 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ COZ090-091-NEZ079-200000- /O.CON.KGLD.BZ.W.0001.200319T1800Z-200320T1200Z/ Yuma County-Kit Carson County-Dundy- Including the cities of Yuma, Wray, Burlington, and Benkelman 1036 AM MDT Thu Mar 19 2020 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 AM MDT FRIDAY... * WHAT...Blizzard conditions expected. Total snow accumulations of 2 to 4 inches and sustained northerly winds of 35 to 45 mph with gusts up to 55 mph. * WHERE...In Nebraska, Dundy County. In Colorado, Yuma and Kit Carson Counties. * WHEN...From noon today to 6 AM MDT Friday. * IMPACTS...Dangerous travel conditions associated with strong northerly winds and reduced visibilities in snow and blowing snow. * ADDITIONAL DETAILS...The worst conditions are expected late this afternoon into this evening, mainly between 4 PM and 11 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dangerous travel conditions are expected across the Warning area late this afternoon and evening. Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NEZ081-200000- /O.CON.KGLD.WW.Y.0008.200319T1800Z-200320T1200Z/ Red Willow- Including the city of McCook 1136 AM CDT Thu Mar 19 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY... * WHAT...Snow expected. Total snow accumulations up to 2 inches and sustained northerly winds of 35 to 45 mph with gusts up to 55 mph. Near blizzard conditions possible. * WHERE...In Nebraska, Red Willow County. * WHEN...From noon MDT /1 PM CDT/ Thursday to 6 AM MDT /7 AM CDT/ Friday. * IMPACTS...Dangerous travel conditions associated with strong northerly winds and reduced visibilities in snow and blowing snow. * ADDITIONAL DETAILS...The worst conditions are expected late this afternoon into this evening, mainly between 4 PM and 11 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dangerous travel conditions are expected across the Advisory area late this afternoon and evening. Consider alternate travel plans. If you must travel, slow down, turn off cruise control, and exercise additional caution, particularly at intersections and highway onramps and offramps where accidents are more likely to occur. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
318 WWUS43 KGLD 192004 WSWGLD URGENT - WINTER WEATHER MESSAGE National Weather Service Goodland KS 204 PM MDT Thu Mar 19 2020 COZ090-091-NEZ079-200600- /O.CON.KGLD.BZ.W.0001.000000T0000Z-200320T1200Z/ Yuma County-Kit Carson County-Dundy- Including the cities of Yuma, Wray, Burlington, and Benkelman 204 PM MDT Thu Mar 19 2020 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 AM MDT FRIDAY... * WHAT...Blizzard conditions expected. Total snow accumulations of 2 to 4 inches and sustained northerly winds of 35 to 45 mph with gusts up to 55 mph. * WHERE...In Nebraska, Dundy County. In Colorado, Yuma and Kit Carson Counties. * WHEN...Until 6 AM MDT Friday. * IMPACTS...Dangerous travel conditions associated with strong northerly winds and reduced visibilities in snow and blowing snow. * ADDITIONAL DETAILS...The worst conditions are expected late this afternoon into this evening, mainly between 4 PM and 11 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dangerous travel conditions are expected across the Warning area late this afternoon and evening. Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ001-002-013-NEZ080-200600- /O.CON.KGLD.BZ.W.0001.000000T0000Z-200320T1200Z/ Cheyenne-Rawlins-Sherman-Hitchcock- Including the cities of St. Francis, Bird City, Atwood, Goodland, Culbertson, Trenton, Stratton Ne, and Palisade 204 PM MDT Thu Mar 19 2020 /304 PM CDT Thu Mar 19 2020/ ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 AM MDT /7 AM CDT/ FRIDAY... * WHAT...Blizzard conditions expected. Total snow accumulations 1 to two inches. Winds gusting as high as 55 mph. * WHERE...In Kansas, Cheyenne, Rawlins and Sherman Counties. In Nebraska, Hitchcock County. * WHEN...Until 6 AM MDT /7 AM CDT/ Friday. * IMPACTS...Dangerous travel conditions associated with strong northerly winds and reduced visibilities in snow and blowing snow. * ADDITIONAL DETAILS...The worst conditions are expected late this afternoon into this evening, mainly between 4 PM and 11 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NEZ081-200600- /O.CON.KGLD.WW.Y.0008.000000T0000Z-200320T1200Z/ Red Willow- Including the city of McCook 304 PM CDT Thu Mar 19 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY... * WHAT...Snow expected. Total snow accumulations up to 2 inches and sustained northerly winds of 35 to 45 mph with gusts up to 55 mph. Near blizzard conditions possible. * WHERE...In Nebraska, Red Willow County. * WHEN...Until 6 AM MDT /7 AM CDT/ Friday. * IMPACTS...Dangerous travel conditions associated with strong northerly winds and reduced visibilities in snow and blowing snow. * ADDITIONAL DETAILS...The worst conditions are expected late this afternoon into this evening, mainly between 4 PM and 11 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dangerous travel conditions are expected across the Advisory area late this afternoon and evening. Consider alternate travel plans. If you must travel, slow down, turn off cruise control, and exercise additional caution, particularly at intersections and highway onramps and offramps where accidents are more likely to occur. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
539 WWUS43 KGLD 200415 WSWGLD URGENT - WINTER WEATHER MESSAGE National Weather Service Goodland KS 1015 PM MDT Thu Mar 19 2020 ...Light snow and light freezing rain expected through very early Friday morning... .The threat for blizzard conditions has ended. For the next several hours a mix of light freezing rain and snow is expected, mainly along and north of Interstate 70. A few hundredths of an inch of ice accumulation is possible which could cause roadways to be slippery in spots. COZ090-091-KSZ001-002-013-NEZ079-080-200900- /O.CAN.KGLD.BZ.W.0001.000000T0000Z-200320T1200Z/ /O.EXB.KGLD.WW.Y.0008.000000T0000Z-200320T0900Z/ Yuma County-Kit Carson County-Cheyenne-Rawlins-Sherman-Dundy- Hitchcock- Including the cities of Yuma, Wray, Burlington, St. Francis, Bird City, Atwood, Goodland, Benkelman, Culbertson, Trenton, Stratton Ne, and Palisade 1015 PM MDT Thu Mar 19 2020 /1115 PM CDT Thu Mar 19 2020/ ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 AM MDT /4 AM CDT/ FRIDAY... ...BLIZZARD WARNING IS CANCELLED... * WHAT...Light freezing rain and snow. Additional snow accumulations of up to one inch and ice accumulations of a light glaze. Winds gusting as high as 45 mph. * WHERE...Portions of northwest Kansas, east central and northeast Colorado and southwest Nebraska. * WHEN...Until 3 AM MDT /4 AM CDT/ Friday. * IMPACTS...Dangerous travel conditions associated light snow and ice accumulations. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ003-004-014>016-200900- /O.EXB.KGLD.WW.Y.0008.000000T0000Z-200320T0900Z/ Decatur-Norton-Thomas-Sheridan-Graham- Including the cities of Oberlin, Norton, Colby, Hoxie, and Hill City 1115 PM CDT Thu Mar 19 2020 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM CDT FRIDAY... * WHAT...Light freezing rain and snow. Little if any snow accumulation but a few hundredths of ice accumulation is possible. Winds gusting as high as 50 mph. * WHERE...Decatur, Norton, Thomas, Sheridan and Graham Counties. * WHEN...Until 4 AM CDT Friday. * IMPACTS...Dangerous travel conditions associated light snow and ice accumulations. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NEZ081-200900- /O.EXT.KGLD.WW.Y.0008.000000T0000Z-200320T0900Z/ Red Willow- Including the city of McCook 1115 PM CDT Thu Mar 19 2020 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 4 AM CDT FRIDAY... * WHAT...Light freezing rain and snow. Total snow accumulations up to 2 inches and a few hundredths of ice accumulation possible. * WHERE...In Nebraska, Red Willow County. * WHEN...Until 4 AM CDT Friday. * IMPACTS...Dangerous travel conditions associated light snow and ice accumulations. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dangerous travel conditions are expected across the Advisory area late this afternoon and evening. Consider alternate travel plans. If you must travel, slow down, turn off cruise control, and exercise additional caution, particularly at intersections and highway onramps and offramps where accidents are more likely to occur. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this blizzard warning went out at Mar 19, 4:10 AM MDT, 48 minutes earlier.
Area forecast discussion, Mar 19, 4:10 AM MDT, 48 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
410 AM MDT Thu Mar 19 2020
.SHORT TERM...(Today and tonight)
Issued at 402 AM MDT Thu Mar 19 2020
Radar shows a few isolated showers and thunderstorms have
developed this morning across the northern part of the forecast
area. Chances for a few isolated thunderstorms will continue
today, however, severe weather is not anticipated. A warm front
currently sits to the south and warm air advection continues to
help maintain mild temperatures this morning. Current temperatures
range from the low 40s to low 50s across the Tri-State area.
A broad upper trough is located over the Southwestern U.S. this
morning with southwest flow aloft over the Tri-State area. A quick
moving winter storms system will move through the region today
and tonight. Rain chances will continue, eventually turning to
snow as cold air filters into the region on the back side of the
low. Expected precipitation amounts continue to look low in the
southeastern part of the forecast area as dry air is expected to
intrude into the region. Consistent with the past few days, the
highest snow amounts will occur in the northwestern part of the
forecast region where cold air is expected to arrive first. We are
looking at 1-3 inches for areas in the advisory area.
Additionally, areas along and west of a line from Hoxie to
Goodland could see 1-2 inches of snow.
The pressure gradient with this system is tight, so expecting
winds on the backside of this system to be strong. Sustained winds
of 35- 45 mph with gusts as high as 55 mph will be possible
beginning this afternoon. The strongest winds will occur late
Thursday afternoon into the evening. The combination of snow and
gusty winds will create blowing snow concerns. This will cause
reductions in visibility and considerable travel impacts,
particularly for those within the advisory area. Snow will taper
off after midnight across the area.
Temperatures today will range from the mid-40s in Eastern
Colorado to the upper 60s in the eastern part of the forecast
region. Lows tonight will be in the teens with wind chill values
in the single digits above zero.
.LONG TERM...(Friday through Wednesday)
Issued at 410 AM MDT Thu Mar 19 2020
A similar synoptic pattern -- i.e. a cut-off upper low offshore
the Pacific coast and split flow aloft over the western CONUS --
will persist through the weekend. Cool temperatures will prevail
on Friday -- in assoc/w Canadian high pressure extending southward
through the Northern/Central Plains. Expect dry conditions and a
warming trend over the weekend, with highs reaching the upper 50s
to near 60F by Sunday. Long range guidance suggests the synoptic
pattern will become more active /progressive/ early-mid next week.
&&
.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Issued at 410 AM MDT Thu Mar 19 2020
...Poor aviation conditions expected this afternoon and
evening...
GLD: VFR conditions and 10-15 knot ESE-SSE winds will prevail
through early afternoon. Winds will abruptly shift to the north
and increase to 35-45 knots late this afternoon (21-22Z). At the
same time, ceilings will abruptly lower to IFR (500-1000 ft AGL).
Strong northerly winds and IFR ceilings will persist through the
remainder of the evening. Precipitation is expected between
00-06Z -- initially as rain but quickly changing to snow.
Around or shortly after 06Z, precipitation will end, ceilings
will improve to MVFR, and northerly winds will weaken to 25-35
knots. VFR conditions will return by the end of the TAF period
(09-12Z Fri), with winds decreasing to 15-25 knots by sunrise
Friday.
MCK: IFR/LIFR conditions associated with fog/stratus will prevail
through 12-15Z. VFR conditions are anticipated to return late
this morning (by ~15Z) as fog/stratus dissipate. Light E-ESE
winds will abruptly shift to the NNE and increase to ~30 knots
with ceilings abruptly lowering to MVFR (1000-2000 ft AGL) by
mid-late afternoon (~21Z). By late afternoon (~00Z), northerly
winds will increase to 35-45 knots and ceilings will deteriorate
to IFR-MVFR (700-1200 ft AGL) as precipitation (RA->SN) develops.
Strong northerly winds, IFR ceilings, and snow will persist
through the remainder of the evening. Around or shortly after 06Z,
precipitation will end, ceilings will improve to MVFR, and
northerly winds will weaken to 25-35 knots. VFR conditions will
return by the end of the TAF period (09-12Z Fri), with winds
decreasing to 15-25 knots by sunrise Friday.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...Dense Fog Advisory until 1 PM CDT this afternoon for KSZ001>004.
Winter Weather Advisory from 1 PM this afternoon to 7 AM CDT
Friday for KSZ001.
CO...Dense Fog Advisory until noon MDT today for COZ090.
Winter Weather Advisory from noon today to 6 AM MDT Friday for
COZ090-091.
NE...Dense Fog Advisory until noon MDT /1 PM CDT/ today for
NEZ079>081.
Winter Weather Advisory from noon MDT /1 PM CDT/ today to 6 AM
MDT /7 AM CDT/ Friday for NEZ079-080.
&&
SHORT TERM...AW
LONG TERM...VINCENT
AVIATION...VINCENTHazardous weather outlook, Mar 19, 12:56 AM MDT, 4 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 1256 AM MDT Thu Mar 19 2020 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-200700- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 1256 AM MDT Thu Mar 19 2020 /156 AM CDT Thu Mar 19 2020/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TODAY AND TONIGHT... A Dense Fog Advisory remains in effect through noon today for locations along and north of Interstate 70. Near critical fire weather conditions will be possible for a brief period this afternoon, mainly along and south of a line from Tribune to Hill City. A Winter Weather Advisory remains in effect this afternoon through sunrise Friday morning for Kit Carson and Yuma counties in northeast Colorado, Cheyenne county in Kansas, and Dundy and Hitchcock counties in southwest Nebraska. A brief but potent storm system will impact the Tri-State area this afternoon through tonight. The majority of precipitation with this system is anticipated to fall in northeast Colorado and southwest Nebraska. Strong northerly winds will develop across the entire Tri-State area late this afternoon and evening. At this time, expect sustained northerly winds as high as 35 to 45 mph with gusts up to 60 mph, mainly between 3 PM and 9 PM MDT. Winds will gradually weaken late this evening and overnight. Wind chill readings around zero degrees are expected Friday morning. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Hazardous weather is not anticipated at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Vincent
In the hours before
Local storm report, Mar 19, 12:02 AM MDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1202 AM MDT THU MAR 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1153 PM DENSE FOG 2 E MCCOOK 40.20N 100.58W
03/18/2020 RED WILLOW NE ASOS
THE ASOS IN MCCOOK (KMCK) REPORTED 1/4 MILE
VISIBILITY IN ASSOCIATION WITH DENSE FOG AT
0553 UTC.
&&
VINCENTLocal storm report, Mar 19, 12:03 AM MDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1203 AM MDT THU MAR 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1153 PM DENSE FOG 1 NNE GOODLAND 39.37N 101.70W
03/18/2020 SHERMAN KS ASOS
THE ASOS IN GOODLAND (KGLD) REPORTED 1/2
MILE VISIBILITY IN ASSOCIATION WITH DENSE
FOG AT 0553 UTC.
&&
VINCENTLocal storm report, Mar 19, 1:13 AM MDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
113 AM MDT THU MAR 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1244 AM DENSE FOG 2 SSE YUMA 40.10N 102.72W
03/19/2020 YUMA CO AWOS
THE AWOS IN YUMA (K2V6) REPORTED 1/2 MILE
VISIBILITY IN ASSOCIATION WITH DENSE FOG AT
0644 UTC.
&&
VINCENTLocal storm report, Mar 19, 2:58 AM MDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
258 AM MDT THU MAR 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 AM DENSE FOG 2 E MCCOOK 40.20N 100.58W
03/19/2020 RED WILLOW NE ASOS
THE ASOS IN MCCOOK (KMCK) REPORTED 1/4 MILE
VISIBILITY IN ASSOCIATION WITH DENSE FOG AT
0840 UTC.
&&
VINCENTLocal storm report, Mar 19, 4:26 AM MDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
426 AM MDT THU MAR 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 AM DENSE FOG 1 E HILL CITY 39.37N 99.83W
03/19/2020 GRAHAM KS ASOS
THE ASOS IN HILL CITY (KHLC) REPORTED 1/4
MILE VISIBILITY IN ASSOCIATION WITH DENSE
FOG AT 0953 UTC.
&&
VINCENTLocal storm report, Mar 19, 4:27 AM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
427 AM MDT THU MAR 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 AM DENSE FOG 2 E MCCOOK 40.20N 100.58W
03/19/2020 RED WILLOW NE ASOS
THE ASOS IN MCCOOK (KMCK) REPORTED 1/4 MILE
VISIBILITY IN ASSOCIATION WITH DENSE FOG AT
0953 UTC.
&&
VINCENTThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 8:20 PM MDT | Dense Fog Advisory | GLD | Dundy, Hitchcock, Red Willow | 14 hr |
| Mar 19, 2:21 PM MDT | Special Weather Statement | GLD | Red Willow | 24 min |
| Mar 19, 4:05 PM MDT | Special Weather Statement | GLD | Red Willow | 25 min |
| Mar 19, 12:16 PM MDT | Special Weather Statement | GLD | Kit Carson | 44 min |
| Mar 19, 1:40 PM MDT | Special Weather Statement | GLD | Kit Carson | 35 min |
| Mar 19, 4:07 PM MDT | Special Weather Statement | GLD | Decatur | 23 min |
Nearby
Blizzard Warnings in Kansas, 2020Blizzard Warnings in Nebraska, 2020Blizzard Warnings in Colorado, 2020Every blizzard warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.